It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-28-2000, 09:58 PM   #1
Newbie
 
Join Date: Nov 2000
Posts: 2
PLTKY HB User
Thoughts on this situation, anyone?

Hello all!
Ready for a mini novel? My boyfriend & I have been together for almost three years. I originally thought he was one of the most "laid back" people I had ever met. He was very good at hiding how he felt from me at first. He doesn't like/gets very nervous in certain situations like giving presentations at work, being in crowded places (grocery, dept. store, restaurant, etc.). He frequently makes comments like, "I hate people" or "People get on my nerves". He is a nail biter & a "skin picker". It is routine for him to have a meal then be nauseated (as quickly as within 15 minutes sometimes) & have to make a beeline for the nearest bathroom. We have had to alter plans in a moment's notice because he is too ill & that's no way to live. Stomach problems run in his mother's side of the family. About 5 years ago he had a bad spell, went to the hospital, had tests run, drank barium for the x-ray - nothing was found. The pain is really bad at times. His previous doctor thought he had irritable bowel syndrome, told him to get some Metamucil, drink water (he drinks Pepsi continually), eat better & had him on BuSpar, which didn't really help him. He started going to a new MD on Sept. 1 of this year, had blood work, urine & stool analysis done which only returned a higher than usual number on a liver test-he was told it was nothing to worry about. He was diagonsed with GAD (Generalized Anxiety Disorder). The doc put him on 25mg of Zoloft, then up to 50mg in Oct., then up to 100mg in Nov. He said he felt like it was helping him. I went with him in Nov. because the doc asked him to bring someone that knew him well that could tell what changes have taken place. I noticed increased irritability & fatigue. The doc looked at me, laughed & said that I may not like the person he becomes after he gets done with him! That struck me as odd, maybe he was just kidding, I don't know. He went through the usual side effects some people go through like dry mouth, headaches, dizziness, nausea, diarrhea, some vomiting, muscle stiffness & twitches. They passed after about two weeks of being on each dosage. His appetite has increased, & yes, he has a "sweet tooth" now. He is 30 years old, 6'3", & has been really thin all his life. I was told that after his divorce in 1994 he looked anorexic for a long time. Since I have known him he has gone from 185 to 199. Quite a few people at work & family have made comments that he looked like he had gained some weight & that he looks so much better. I agree.
He has been on 100mg since Nov. 2, 200 (almost a month) & has been saying that he feels like he is still tired all the time, has decreased libido, more nervous & "ready to jump out of his skin". He has talked about switching meds, but doesn't know what to ask to be switched to. I have read as much as I can find about all of the anti-depressants & thought Remeron sounded like it would be better because of the fewer side effects compared to SSRIs. He called his doc today & he told him to go off of Zoloft completely for five days then resume dosage at 50mg. That surprised me because I had the impression that a person would go through withdrawal symptoms going cold turkey for any length of time & I wonder why he didn't just say to take 50mg. But, I'm going on what I have been told & have read. I just want him to be healthy & happy. Any advice would be appreciated!

 
Sponsors Lightbulb
   
Old 11-30-2000, 05:26 PM   #2
Newbie
 
Join Date: Nov 2000
Posts: 2
PLTKY HB User
Re: Thoughts on this situation, anyone?

Thank you, James, ShadowWeaver & Kyle for your responses! James, my b/f didn't tell me if the doc gave a reason for taking him off Zoloft "cold turkey".
I am in "observation mode" with him while he goes through this. I am trying to be as understanding as I can with him because I have grown to love him dearly. (He & I were friends before my divorce from an abusive spouse & he went through a lot with me {depression} & otherwise.) I will post again later when I have more info or to ask you kind folks for more advice if you don't mind.

 
Old 11-30-2000, 05:26 PM   #3
Senior Member
 
Join Date: Nov 2000
Location: West Texas
Posts: 110
TrickyDick HB User
Re: Thoughts on this situation, anyone?

My 200 cents worth (inflation you know),
I think he needs to start seeing another
doc. A good doc who is informed and knows
what he is doing would NEVER have told him
to stop his meds completely.
Its either that or your boyfriend lied to
you and made that part up.
Also, you mentioned that he is jumpy??
If he drinks pepsi or coke all day...that is
no surprise. Thats like drinking coffee all
day only worse.

 
Old 12-04-2000, 07:12 AM   #4
Newbie
 
Join Date: Nov 2000
Location: Salem, Oregon, USA
Posts: 1
redeemed57 HB User
Re: Thoughts on this situation, anyone?

no experience with your b/f situation, but I do have experience with antidepressants. My medical doctor (OB/Gyn) does not specialize in psychological issues as much as a psychologist or psychiatrist or a psychiatric nurse practitioner does. I too would not agree with the Dr. telling him to go off cold turkey. He obviously doesn't know what that withdrawal is like. My counselor has always lowered dose of current med and slowly added on new med at same time. So there was no withdrawal. It has worked well for me. We do have insurance though, I hope you do too.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Disturbing thoughts. Graaaaaccceee Mental Health 19 03-22-2009 07:14 PM
Unwanted Thoughts Spike42 Mental Health 2 03-18-2008 08:05 AM
Assisted Living vs In-Home Care...thoughts anyone? sunnydaze1 Alzheimer's Disease & Dementia 11 11-05-2007 03:54 PM
My Suggestions For Anxiety, Panic and Obsessive Thoughts SteveGn Anxiety Tips 56 07-11-2007 04:23 PM
Disturbing thoughts McGloogan Mental Health 2 10-29-2006 01:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!